I have been diagnosed with PCOS. I took Medroxyprogesterone as told by my Dr. One such day for ten days. He said within 72 hours after the tenth day, I'd start my period. Ito now been after 72 hours..is this normal? Should I call my doctor?
No wait for a few more days - Withdrawal bleeding usually occurs within 3-7 days after you stop taking the medication.
Many women with PCOS experience irregular periods.
Medroxyprogesterone is a synthetic hormone similar to the female hormone progesterone. Many women with PCOS have abnormally low levels of progesterone.
In a normal cycle once ovulation occurs, progesterone levels increase strongly in order to help sustain any pregnancy until the developing placenta can take over progesterone production. If pregnancy does not occur, a drop in progesterone levels will bring on the woman's period to flush out the unneeded extra lining.
- Medroxyprogesterone Information for Consumers
- Medroxyprogesterone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Medroxyprogesterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2012 • 1 answer
Polycystic Ovary Syndrome - I am 24 yrs old and I just got diagnosed with pcos. what are the chances
Posted 9 Nov 2014 • 1 answer
Posted 20 Oct 2015 • 0 answers
Medroxyprogesterone - I didn't get my period for 4months, I has PCOS... I went to Dr. She suggested?
Posted 19 Oct 2016 • 0 answers
Posted 2 Jan 2017 • 0 answers